Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

Journal Article

A 3-D Analog of Steiner’s Porism

Owen D. Byer and Deirdre L. Smeltzer
Mathematics Magazine
Vol. 87, No. 2 (April 2014), pp. 95-99
DOI: 10.4169/math.mag.87.2.95
Stable URL: http://www.jstor.org/stable/10.4169/math.mag.87.2.95
Page Count: 5

You can always find the topics here!

Topics: Tangents, Circles, Mathematical rings, Geometric planes, Mathematical problems
Were these topics helpful?
See somethings inaccurate? Let us know!

Select the topics that are inaccurate.

Cancel
  • Download ($16.00)
  • Add to My Lists
  • Cite this Item
A 3-D Analog of Steiner’s Porism
Preview not available

Abstract

Summary Steiner’s Porism, the classical result on chains of circles discovered by Jacob Steiner in the nineteenth century, is treasured for its beauty, for its simplicity, and as one of the great applications of inversion in the plane. In this note, we extend his result to a packing of spheres in 3-space, along with a surprising connection to regular polyhedra.

Page Thumbnails